MAUDE Adverse Event Report: KANEKA CORPORATION CROSPERIO RX; CROSPERIO RX PTA BALLOON DILATATION CATHETER

KANEKA CORPORATION CROSPERIO RX; CROSPERIO RX PTA BALLOON DILATATION CATHETER
Model Number BD-B25200LR
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/06/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The production lot, to which the device concerned belongs, passed all in-process inspections for every product, and the finished product inspections on representative samples based on sampling plan.No nonconformity or abnormality in the manufacturing processes of the device concerned was found.We confirmed that the gw port was broken at 297 mm from the distal tip.Also, no stretching was observed from the distal tip to the gw port, but about 100 mm of stretching was observed between the gw port and the hub.We have confirmed that the proximal side of the gw port was torn.No nonconformity or abnormality was found in the manufacturing processes according to the device history records (dhr).In addition, actual investigations of the concerned device confirmed the shaft broken, but no cause due to the manufacturing process or design.Neither the dhr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.Factors that may contribute to the shaft broken include, but are not limited to the following.It is probable that the operator delivered the concerned device from the tip of the sheath until the gw port of the product came out.Therefore, when the concerned device was tried to remove from the sheath, the gw used in combination was slackened at the sheath tip and formed a loop.In that state, the operator further pulled the concerned device, so the gw lumen (gw port) of the product was torn in the distal direction by the gw, and the shaft of the product was broken.
 
Event or Problem Description
Customer was performing a contralateral sfa angioplasty.They had a cook sheath up and over and had the crosperio in the sfa.They had inflated the balloon and had then tried to advance it more distal.Balloon would not advance and they reported that when they tried to then remove the balloon it sheared off of the balloon catheter.They reported they felt resistance upon trying to remove the balloon and had to pull hard to get it out.The balloon was unattached at this point and ended up in the patients profunda.Patient was taken to surgery where balloon was successfully removed.

Brand Name
CROSPERIO RX
Common Device Name
CROSPERIO RX PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
KANEKA CORPORATION
2-3-18
nakanoshima, kita-ku
osaka, osaka 53082 88
JA  5308288
Manufacturer (Section G)
KANEKA CORPORATION OSAKA PLANT
5-1-1
torikai-nishi
settsu, osaka, osaka 56600 72
JA   5660072
Manufacturer Contact
joji sengoku
1-12-32 akasaka
minato-ku, tokyo 10760-28
JA   1076028
MDR Report Key15777264
Report Number3002808904-2022-00014
Device Sequence Number15103463
Product Code LIT
UDI-Device Identifier04540778163454
UDI-Public04540778163454
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K152887
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberBD-B25200LR
Device Catalogue NumberBD-B25150LR
Device Lot NumberSR091374
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2022
Initial Report FDA Received Date11/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age88 YR
Patient SexMale